Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 6, 2022, 12:15 PM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Mar 7, 2022, 4:24 PM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 12:15 PM EST (17:15 UTC)
- In effect from
- Mar 7, 2022, 4:24 PM EST
- Expired
- Mar 11, 2022, 9:36 PM EST
- In force
- 4 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 17.23 ft at Mar 8, 2022, 1:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 6, 9:38 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 6, 9:38 AM EST, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Indianapolis IN 938 AM EST Sun Mar 6 2022 ...Update... .Forecast Update... Issued at 938 AM EST Sun Mar 6 2022 Quick note about last night's convective event: The initial round of convection early in the night was expected to be dominate, but further west, significant upscale growth from Iowa/Missouri convection occurred with well-developed cold pool. In these scenarios, even meager amounts of instability can sustain these well-organized systems. As a result, we ended up with greater coverage of strong/severe winds than originally expected. For today, we'll monitor some weak anafrontal convection across southeast Missouri into southern Illinois which may bring some rain to southern Indiana, but most of the precipitation is expected to be closer to slowing/stalling front south of the Ohio River. Water vapor imagery currently shows a deeper trough near the Four Corners region of the Southwest, and models have this feature moving quickly northeast. Initial breadth and magnitude of isentropic ascent- driven precipitation on the cool side of aforementioned front is still somewhat in question, and much of the hi-res guidance show this development to be insufficient to impede northward movement of the front given strong response from apoproaching wave. This will bring the warm sector into at least the southern portion of our area. So, the warm advection swath of precipitation may not be the impetus for our heaviest rain, rather a more northeast- southeast band of convection with stronger forcing for ascent with the main wave. Regardless, most hi-res guidance pushes us to near flash flood guidance for at least portions of the area, though spatial variability makes it difficult to delineate an area where flooding is most likely. With regards to severe convection, the threat is conditional on more surface-based parcels within the warm sector, which may be relegated mostly south of our area. Again, some hi-res guidance would be more concerning given the greater northward expanse of the warm sector. The warm sector will be highly sheared and buoyant in the low levels, so along with damaging wind potential, a tornado or two may occur, especially where storm-scale line reorientations can occur. We'll attempt to provide details on this later today. We've only made small adjustments this morning, mainly to temperature, based on observational trends. && .Short Term...(Today through Monday) Issued at 317 AM EST Sun Mar 6 2022 Before 12Z... A pre-frontal line of strong to severe convection was moving across central Indiana early this morning. These were in an area of 250-500 J/kg mixed layer CAPE, along with winds of 50+kt not too far off of the surface. This line will continue to move quickly east during the remainder of the night, exiting well before 12Z. However, additional showers could develop to the south along the pre-frontal trough before 12Z. Will keep PoPs going in the pre-first period as needed based on radar trends and latest hi-res guidance. Wind gusts behind the line of storms are not near Wind Advisory criteria, so will cancel the Advisory at issuance time. After 12z Today... After 12Z, there could be some lingering showers near the pre- frontal trough in the south. Will continue with some lower PoPs there this morning. The surface cold front will move through the area today, but not expecting any rain to develop along it with the focus on the pre-frontal trough. Temperatures will fall some behind the front then rebound during the afternoon with some sunshine (but nowhere near Saturday's temperatures). Tonight... Tonight, an upper trough will allow a surface low to deepen as it moves along the front to the south. This will bring the front back north into the area as a warm front. NAM is farther north than the GFS/ECMWF, but that is typical. At the moment believe the low will move through the southern third of the forecast area. A strong low level jet of 60-70kt will bring in precipitable water values over 1.25 inches to the area, close to the climatological maximum. However, forecast QPF amounts of 1 to 2 inches are below Flash Flood Guidance. Will continue to mention localized flood threat but do not plan on any flood watches at this time. Will go high PoPs all areas though given the forcing and moisture. Other concern will be the severe weather threat across the south overnight tonight as the surface low moves through. The strong low level jet, similar CAPEs to what's going on at the moment, and good shear values all point to the possibility of severe weather. The only caveat would be the unfavorable time of day, but feel the system is strong enough to overcome this. The Storm Prediction Center's Marginal and Slight Risks across the south look reasonable. Monday... Weaker showers and some storms will be ongoing across the southeast at 12Z Monday, so will have higher PoPs there in the morning with lesser PoPs elsewhere. By afternoon, only some low PoPs will be across the southeast to account for any lingering showers as the system exits. Temperatures will fall behind the system on Monday, back into the 40s. && .Long Term...(Monday night through Saturday) Issued at 317 AM EST Sun Mar 6 2022 Broad upper troughing will continue across the area during the long term, with a deeper trough moving in for next weekend. At the surface, high pressure will keep the area dry through Thursday. As the deeper upper trough moves in late week into the weekend, a surface cold front accompanied by an area of low pressure will bring precipitation chances Thursday night through Friday night. The front will be a good push of cold air, so forcing should be high enough for likely PoPs on Friday. There remains some uncertainty on timing of the system and where the surface low will move. These will have impacts on precipitation type. For now will go with a rain and snow mix for the area. Dry weather will return for the weekend proper with high pressure moving back in. Temperatures will return to above normal by mid-week ahead of the strong cold front, then fall to well below normal readings for Saturday. Some rebounding of temperatures is possible on Sunday as the high moves east. && .Aviation...(12Z TAF Issuance) Issued at 618 AM EST Sun Mar 6 2022 IMPACTS: * Gusty winds continuing into the afternoon. * MVFR ceilings tonight, quickly deteriorating as showers and isolated thunderstorms move through. LIFR ceilings possible at times Monday morning. DISCUSSION: Winds will continue to be strong and gusty out of the southwest/west this morning; gusts should top out around 25kts. Otherwise, ideal flying conditions throughout the day with scattered upper level clouds. Tonight, ceilings will quickly low are a warm front passes to the north along with steady rainfall. At KIND and KBMG, isolated thunderstorms will be possible overnight. Within heavy rain showers, visibilities will drop between 3 and 5 SM. After frontal passage winds will shift back to S/SE. As the system moves through tomorrow morning, elevated surface moisture will create low cloud decks around 500-1000 feet. Brief LIFR ceilings are possible at times. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...BRB Short Term...50 Long Term...50 Aviation...Updike
Hazardous weather outlook, Mar 6, 4:53 AM EST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 453 AM EST Sun Mar 6 2022 INZ021-028>031-035>049-051>057-060>065-067>072-071000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 453 AM EST Sun Mar 6 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Isolated thunderstorms are possible mainly south of Interstate 70 this morning. Additional scattered thunderstorms will develop tonight. Severe thunderstorms are possible, mainly after midnight and south of Interstate 70. Damaging winds will be the primary severe threat, but isolated tornadoes are also possible. Locally heavy rain will be possible across much of the area tonight as well. Widespread 1 to 2 inches of rain is expected, with locally higher amounts possible. This amount of rain could result in flooding of some creeks, streams, and rivers, and possibly isolated flash flooding where rainfall rates are highest. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Monday morning near and south of Interstate 70. Severe storms are not expected, but gusty winds and locally heavy rain are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 6, 10:18 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1018 AM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG TURKEY RUN STATE PARK 39.89N 87.22W
03/06/2022 PARKE IN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS NORTHERN
PART OF THE COUNTY. TIMES ESTIMATED FROM
RADAR.
&&
KHLocal storm report, Mar 6, 10:26 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 AM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 2 NW CRAWFORDSVILLE 40.07N 86.92W
03/06/2022 MONTGOMERY IN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS MONTGOMERY
CO. TIME ESTIMATED FROM RADAR.
&&
KHLocal storm report, Mar 6, 10:31 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 AM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 3 ESE YEOMAN 40.65N 86.67W
03/06/2022 CARROLL IN 911 CALL CENTER
FEW TREES DOWN IN THE AREA. TIME ESTIMATED
FROM RADAR.
&&
KHLocal storm report, Mar 6, 10:33 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 AM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG FRANKFORT 40.29N 86.51W
03/06/2022 CLINTON IN 911 CALL CENTER
A TREE FELL ON TWO CARS, DAMAGING THEM. TIME
ESTIMATED FROM RADAR.
&&
KHLocal storm report, Mar 6, 10:47 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 AM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
03/06/2022 BOONE IN 911 CALL CENTER
TREES DOWN IN ZIONSVILLE AREA. TIME
ESTIMATED FROM RADAR.
&&
KHLocal storm report, Mar 6, 11:05 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1105 AM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 1 SE LEBANON 40.04N 86.47W
03/06/2022 BOONE IN LAW ENFORCEMENT
TREES DOWN IN 600 BLOCK OF SOUTH EAST ST.
AND 600 BLOCK OF SOUTH EVANS ST. IN LEBANON.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 12:17 AM EST | Special Weather Statement | IND | Hancock, Marion | 28 min |
| Mar 6, 12:38 AM EST | Special Weather Statement | IND | Delaware, Madison, Randolph | 37 min |
| Mar 6, 1:23 AM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Vermillion, Warren | 22 min |
| Mar 6, 1:41 AM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 34 min |
| Mar 6, 1:47 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Vermillion and 1 more | 43 min |
| Mar 6, 2:11 AM EST | Severe Thunderstorm Warning | IND | Boone, Clay, Clinton, Fountain, Hendricks, Montgomery and 4 more | 34 min |
| Mar 6, 2:27 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton | 33 min |
| Mar 6, 2:42 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 2 more | 33 min |
| Mar 6, 2:54 AM EST | Tornado Warning | IND | Boone, Hamilton, Madison | 36 min |
| Mar 6, 3:05 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison, Randolph, Tipton | 25 min |
| Mar 6, 3:16 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Marion | 29 min |
| Mar 6, 3:19 AM EST | Tornado Warning | IND | Delaware, Madison | 26 min |
| Mar 6, 3:28 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Randolph | 32 min |
| Mar 6, 3:58 AM EST | Severe Thunderstorm Warning | IND | Randolph | 17 min |
| Mar 6, 12:15 PM EST | River Flood Warning | IND | Gibson, Knox | 21 days |
| Mar 6, 6:04 PM EST | Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 19 more | 14 hr |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.